Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 74, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2020, 7:01 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2020, 7:01 PM MDT (01:01 UTC)
- Expired
- Jun 6, 2020, 7:45 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:03 PM MDT | TSTM WND GST 69 | 4 Se Gordon, NE | |
| Jun 6, 7:05 PM MDT | TSTM WND GST 60 | Gordon, NE | |
| Jun 6, 7:10 PM MDT | TSTM WND GST 61 | Gordon, NE | |
| Jun 6, 7:15 PM MDT | TSTM WND DMG | 11 E Gordon, NE | POWER POLE SNAPPED ALONG HIGHWAY 20 AT MM 117. REPORT WITH PHOTO VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jun 6, 7:22 PM MDT | TSTM WND GST 50 | 23 Ne Ellsworth, NE | WIND STILL BLOWING DURING CALL, BUT WEAKENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:49 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1594 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.6
The text
As transmitted.
325
WUUS53 KLBF 070101
SVRLBF
NEC031-075-161-070145-
/O.NEW.KLBF.SV.W.0074.200607T0101Z-200607T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
701 PM MDT Sat Jun 6 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Cherry County in north central Nebraska...
Northern Grant County in west central Nebraska...
Eastern Sheridan County in the Panhandle of Nebraska...
* Until 745 PM MDT.
* At 700 PM MDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Gordon to 20 miles east of
Rushville to near Ashby, moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Gordon, Ellsworth, Merriman, Medicine Lake, Clinton, Speckel Meir
Lake, Eli, Big Hill, Dipping Vat Meadow, Billys Lake, Lone Butte,
Irwin, Intersection of Highway 61 and Survey Valley Road, Rock
Hill, Hoover Lake, Indian Hill, Whitman Road crossing the North
Branch of the Middle Loup River, Sevenmile Hill, Watson Lake and
Highway 61 crossing the Snake River.
This includes the following highways...
Highway 20 between mile markers 93 and 158.
Highway 2 between mile markers 117 and 129.
Highway 61 between mile markers 163 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across the Panhandle. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 4298 10127 4211 10124 4200 10219 4201 10231
4296 10248 4298 10245
TIME...MOT...LOC 0100Z 238DEG 47KT 4293 10234 4261 10208 4204 10204
HAIL...<.75IN
WIND...70MPH
$$
JWS1 follow-up statement
992
WWUS53 KLBF 070144
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
744 PM MDT Sat Jun 6 2020
NEC031-075-161-070153-
/O.EXP.KLBF.SV.W.0074.000000T0000Z-200607T0145Z/
Cherry NE-Grant NE-Sheridan NE-
744 PM MDT Sat Jun 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY...NORTHERN
GRANT AND EASTERN SHERIDAN COUNTIES WILL EXPIRE AT 745 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of, north central and west central Nebraska.
LAT...LON 4298 10127 4211 10124 4200 10219 4201 10231
4296 10248 4298 10245
TIME...MOT...LOC 0143Z 238DEG 47KT 4323 10169 4291 10143 4234 10139
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:21 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 6, 5:21 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 621 PM CDT Sat Jun 6 2020 .SHORT TERM...(This evening through Sunday night) Issued at 233 PM CDT Sat Jun 6 2020 The thunderstorm forecast tonight and again Sunday afternoon follows the short term model blend plus the NAMnest which was fairly aggressive with the storm activity advancing east through wrn Nebraska tonight and redeveloping farther east and south Sunday afternoon. A few strong to severe storms formed this morning and this afternoon in the warm sector along and north of a advancing warm front. This storm activity will lift north into SD this afternoon and present a strongly capped atmosphere across much of ncntl and southwest Nebraska tonight. The forecast allows for isolated severe storms in the warm sector across swrn and ncntl Nebraska this afternoon and this evening. One or two clusters of strong to severe storms should move through western Nebraska late this afternoon and this evening also. The CAMS and SPC suggests wind damage and large hail will be the primary threat. This storm activity should begin to weaken around 03z this evening. The CAMs show storm motions of 60 mph but the RAP model soundings show the Bunkers right moving storm motion much slower near 35 mph and just the left moving storm motion near 50 mph. All of this storm activity should begin to weaken around 03z this evening according to the NAMnest and redevelop Sunday afternoon farther east near highway 83. The forecast leans on the NAMnest Sunday afternoon allowing for storms to form south of Interstate 80 across swrn Nebraska. This storm activity should also weaken early in the evening Sunday. This forecast is close to the SPC day two severe weather outlook. Wind fields aloft relative to the instability appear to be quite strong across srn Nebraska suggesting isolated storm development there. To the north, MLCAPE near 3000J/KG and midlevel winds around 50kts will support scattered supercells. .LONG TERM...(Monday through Saturday) Issued at 233 PM CDT Sat Jun 6 2020 WPC suggested a flood risk across ncntl Nebraska Monday associated with a stalled Pacific cold front, strong winds aloft and precipitable water near 1.5 inches. The key to this forecast would be the location of the front which could be a bit farther east or west depending on the upper level forcing and convection events tonight and Sunday. SPC suggested a severe weather threat in the same area. Storm development is possible ahead, along and behind the front. This weather system should be clear of wrn and ncntl Nebraska with a continued chance of showers and thunderstorms associated with cold air aloft. The forecast Wednesday through Saturday is dry. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 620 PM CDT Sat Jun 6 2020 A powerful squall line underway across Wyoming and Colorado this evening will sweep into wrn Nebraska and weaken near highway 83 around midnight. VFR is expected from 08z tonight through 21z Sunday across all of wrn and ncntl Nebraska. Isolated to scattered thunderstorm development is expected along and near highway 83 beginning 21z Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 6, 2:20 PM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Sat Jun 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Sat Jun 6 2020 /220 PM MDT Sat Jun 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are expected through this evening across much of western and north central Nebraska. Any storms that form are capable of producing large hail, 1 inch in diameter or greater, damaging winds, and heavy rainfall. The area of greatest concern will generally be along and north of a line from Lamar to Thedford to Brute. However, isolated severe storms can from across southwest and north central Nebraska. The overall threat of a tornado is low, however an isolated tornado cannot be ruled out for far northern nebraska. Stay tuned to later forecasts for more details regarding this threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Severe thunderstorms will be possible once again Sunday and Monday as the atmosphere remains unstable. Large hail and damaging wind would be expected with any storm that develops. The greatest risk of storms Sunday will be across northern Nebraska and south into the Sandhills. On Monday, the focus of severe weather moves east with the greatest chances along and east of a line from Hayes Center to Ainsworth to Butte. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 6, 1:31 PM MDT, 5 hours 30 minutes before
Special Weather Statement National Weather Service North Platte NE 231 PM CDT Sat Jun 6 2020 NEZ036-059-062015- McPherson NE-Lincoln NE- 231 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 315 PM CDT... At 231 PM CDT, Doppler radar was tracking a strong thunderstorm near Lake Maloney State Recreation Area, or 11 miles south of North Platte, moving northeast at 50 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Platte, Hershey, Maxwell, Lake Maloney State Recreation Area, North Platte Airport, Keith and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 16. Interstate 80 in Nebraska between mile markers 164 and 192. Highway 83 between mile markers 63 and 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4083 10076 4097 10107 4141 10095 4122 10028 TIME...MOT...LOC 1931Z 204DEG 51KT 4098 10081 Gomez
Special weather statement, Jun 6, 2:02 PM MDT, 4 hours 59 minutes before
Special Weather Statement National Weather Service North Platte NE 302 PM CDT Sat Jun 6 2020 NEZ023-024-035-036-057-062045- Hooker NE-Grant NE-Arthur NE-McPherson NE-Keith NE- 302 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHEASTERN GRANT...NORTHERN KEITH...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 345 PM CDT/245 PM MDT/... At 302 PM CDT/202 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Arthur, moving north at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Green Lake, Bucktail Lake, Sand Beach Lake, Lena, Sand Puddin Lake, Three Mile Lake, Flatts, Big Lamunyon Flats, Bucktail, Cogill Lake and Calora. This includes the following highways... Highway 61 between mile markers 113 and 115, between mile markers 121 and 132, and between mile markers 134 and 135. Highway 92 between mile markers 165 and 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4137 10158 4141 10172 4184 10171 4171 10116 TIME...MOT...LOC 2002Z 202DEG 46KT 4147 10162 Gomez
Special weather statement, Jun 6, 2:16 PM MDT, 4 hours 45 minutes before
Special Weather Statement National Weather Service North Platte NE 316 PM CDT Sat Jun 6 2020 NEZ036-059-062030- McPherson NE-Lincoln NE- 316 PM CDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND CENTRAL MCPHERSON COUNTIES UNTIL 330 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near Tryon, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tryon. This includes the following highways... Highway 92 between mile markers 201 and 207. Highway 97 between mile markers 32 and 38. LAT...LON 4135 10095 4138 10103 4166 10102 4164 10085 TIME...MOT...LOC 2015Z 204DEG 38KT 4147 10093 Gomez
Local storm report, Jun 6, 6:48 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 3 SW ANTIOCH 42.04N 102.66W
06/06/2020 E60 MPH SHERIDAN NE PUBLIC
WIND GUSTS OF AT LEAST 60 MPH
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 44 min |
| Jun 6, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 47 min |
| Jun 6, 7:04 PM MDT | Special Weather Statement | LBF | Chase, Perkins | 41 min |
| Jun 6, 7:33 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Keith | 42 min |
| Jun 6, 7:44 PM MDT | Special Weather Statement | LBF | Chase, Hayes, Perkins | 46 min |
| Jun 6, 7:46 PM MDT | Special Weather Statement | LBF | Cherry | 44 min |
| Jun 6, 7:59 PM MDT | Special Weather Statement | LBF | Hooker, Lincoln, Logan, McPherson, Thomas | 46 min |
| Jun 6, 8:22 PM MDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant, Keith | 38 min |
| Jun 6, 8:25 PM MDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 8:28 PM MDT | Special Weather Statement | LBF | Brown, Cherry | 47 min |
| Jun 6, 8:35 PM MDT | Special Weather Statement | LBF | Blaine, Lincoln, Logan, Thomas | 40 min |
| Jun 6, 8:59 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 46 min |
| Jun 6, 9:14 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 6, 9:25 PM MDT | Special Weather Statement | LBF | Blaine, Brown | 50 min |
| Jun 6, 9:31 PM MDT | Special Weather Statement | LBF | Hooker, McPherson, Thomas | 29 min |
| Jun 6, 9:47 PM MDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Jun 6, 10:30 PM MDT | Special Weather Statement | LBF | Brown | 45 min |
| Jun 6, 10:39 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha | 51 min |
| Jun 7, 1:06 PM MDT | Flood Watch | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 3 more | 53 hr |
| Jun 7, 2:52 PM MDT | High Wind Warning | LBF | Chase, Custer, Frontier, Hayes, Lincoln, Perkins | 8 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.